MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120620
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12896) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a major aorto-pulmonary collateral artery (mapca) at the inferior phrenic artery, the 6 mm x 20 cm galaxy g3 coil (gly120620 / l12896) was inserted into the prowler select lpes microcatheter, and the physician reported that it felt abnormal as the coil became prematurely detached.Two physicians were involved with the procedure and handled the device in accordance with the instruction for use (ifu).It was reported that after the prematurely detached coil was removed, the procedure continued and was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 5/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 4/14/2019.The following sections have added / updated information: e.1: initial reporter title, first and last names were added, e.1 and e.3: initial reporter address line 1 and occupation were updated.E.1: initial reporter phone:(b)(6) sections d.3, g.1, g.4, g.7, h.2, and h.10 have updated information.[additional event information]: the healthcare professional reported that during the coil embolization of a major aorto-pulmonary collateral artery (mapca) at the inferior phrenic artery, the 6 mm x 20 cm galaxy g3 coil (gly120620 / l12896) was inserted into the prowler select lpes microcatheter, and the physician reported that it felt abnormal as the coil became prematurely detached.It was reported that the embolic coil did prematurely detach in the microcatheter at the detachment zone on the device positioning unit (dpu).The coil did not become separated into two or more pieces.The event did not result in reduced/restricted blood flow in the parent vessel.Two physicians were involved with the procedure and handled the device in accordance with the instruction for use (ifu).It was reported that after the prematurely detached coil was removed, the procedure continued and was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization of a major aorto-pulmonary collateral artery (mapca) at the inferior phrenic artery, the 6 mm x 20 cm galaxy g3 coil (b)(4) was inserted into the prowler select lpes microcatheter, and the physician reported that it felt abnormal as the coil became prematurely detached.It was reported that the embolic coil did prematurely detach in the microcatheter at the detachment zone on the device positioning unit (dpu).The coil did not become separated into two or more pieces.The event did not result in reduced/restricted blood flow in the parent vessel.Two physicians were involved with the procedure and handled the device in accordance with the instruction for use (ifu).It was reported that after the prematurely detached coil was removed, the procedure continued and was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile 6 mm x 20 cm galaxy g3 coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) was kinked at 46.5 cm from the proximal end.The coil introducer was unzipped and kinked.The resheathing tool did not have any observable damage on it.The returned device was microscopically inspected.The v-notch was in good condition.The resistance heating (rh) showed evidence of being heated, but otherwise in good condition.The embolic coil was not returned with the device.Functional testing could not be performed as there is an incomplete device return; the embolic coil was not returned.The reported issue that the embolic coil prematurely detached in the microcatheter was confirmed due to the observed evidence on the resistance heating (rh) being heated, which indicates that the detachment button was pressed, however, the timing of when it was pressed cannot be determined based on the returned device.The embolic coil was also not returned.The kink observed on the dpu may have contributed to the reported ¿abnormal¿ issue when the coil was inserted into the prowler select lpes microcatheter; the kink may have been caused by excessive force applied, however, the exact cause of the kink observed on the dpu cannot be conclusively determined.A review of manufacturing documentation associated with this lot (l12896) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information provided in the complaint and without the complete product returned for analysis, the cause of the reported premature coil detachment cannot be conclusively determined.The rh showed evidence of being heated, indicating that at some point during the procedure, the detachment button was pressed.The exact timing of when it was pressed cannot be determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.It is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8457408
Report Number3008114965-2019-00938
Device Sequence Number2746492
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberGLY120620
Device Lot NumberL12896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/14/2019
05/09/2019
05/27/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/16/2019
05/10/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES MICROCATHETER.